Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 98, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 15, 2005, 10:24 AM CDT for Howell County, Oregon County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2005, 10:24 AM CDT (15:24 UTC)
- Expired
- Sep 15, 2005, 4:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 169 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 1:06 PM CDT | FLASH FLOOD | 4 W Moody, MO | HEAVY RAIN CAUSED HORN CREEK TO FLOOD OVER HIGHWAY 142. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 162 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 151531
FFWSGF
MOC091-149-152130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 AM CDT THU SEP 15 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI.
OREGON COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 430 PM CDT.
* AT 1021 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS NORTHERN ARKANSAS
THAT WILL BEGIN TO AFFECT HOWELL AND OREGON COUNTIES. DOPPLER
RADAR ESTIMATED THAT PORTIONS OF SOUTH CENTRAL MISSOURI HAVE
RECEIVED UP TO FIVE INCHES OF RAIN SINCE TUESDAY NIGHT. AN
ADDITIONAL TWO INCHES ARE POSSIBLE THIS AFTERNOON AS THIS AREA
OF HEAVY RAIN AFFECTS THE REGION.
* SOILS HAVE BECOME NEARLY SATURATED OVER THE WARNED AREA...AND
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...WEST PLAINS...ALTON...MOUNTAIN
VIEW...THAYER...WILLOW SPRINGS...BRANDSVILLE...COUCH...GREER...
KOSHKONONG...MOODY...PEACE VALLEY AND POMONA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3703 9169 3687 9169 3687 9126 3681 9126
3680 9115 3651 9115 3652 9210 3703 9207
$$
CRAMER2 follow-up statements
000
WGUS73 KSGF 151955
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT THU SEP 15 2005
MOC091-149-152130-
HOWELL MO-OREGON MO-
249 PM CDT THU SEP 15 2005
...FLASH FLOOD WARNING CONTINUES FOR HOWELL AND OREGON COUNTIES UNTIL
430 PM CDT...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE HEAVY RAIN THAT PRODUCED FLASH FLOODING IN SOUTHERN HOWELL
COUNTY HAS MOVED OUT OF THE AREA. HOWEVER...MINOR FLOODING
CONTINUES IN SOME ISOLATED AREAS...THEREFORE THE FLASH FLOOD WARNING
WILL CONTINUE UNTIL 430 PM. DUE TO DRY CONDITIONS NOW OCCURRING
OVER THE WARNED AREA...ANY FLOODING SHOULD BEGIN TO RECEDE OVER THE
NEXT FEW HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN
LAT...LON 3703 9169 3687 9169 3687 9126 3681 9126
3680 9115 3651 9115 3652 9210 3703 9207
$$
CRAMER000
WGUS73 KSGF 152128
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT THU SEP 15 2005
MOC091-149-152136-
HOWELL MO-OREGON MO-
426 PM CDT THU SEP 15 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HOWELL AND OREGON
COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM THE HEAVY RAIN THIS MORNING HAS ENDED OVER THE
WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR
WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3703 9169 3687 9169 3687 9126 3681 9126
3680 9115 3651 9115 3652 9210 3703 9207
$$
GAEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:10 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Sep 15, 3:10 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT THU SEP 15 2005 .DISCUSSION... FIRST WAVE OF CONVECTION MAKING ITS WAY THROUGH THE FORECAST AREA...AND HAVE MADE SOME ADJUSTMENTS FOR THIS IN THE SHORT TERM GRIDS. CONVECTION IS ELEVATED...AND IS MOVING AT A NICE CLIP AS LEAD SHORTWAVE MOVES ENE THROUGH THE AREA AHEAD OF THE STRONGER SHORTWAVE NOW OVER WESTERN KS. FIRST AREA OF RAIN MAY CLEAR A GOOD CHUNK OF THE CWA BEFORE 1200 GMT. NEXT AREA OF RAIN ASSOCIATED WITH STRONG SHORTWAVE OVER WESTERN KS WILL MOVE THROUGH THE AREA TODAY...EXITING THE AREA LATE THIS AFTERNOON AND THIS EVENING. HAVE CATEGORICAL RAIN CHANCES IN MOST...IF NOT ALL AREAS...TAPERING THE RAIN OFF FROM SW-NE THIS AFTERNOON AND EARLY TONIGHT. HEAVY RAIN AND POSSIBLE FLOODING THE MOST OBVIOUS CONCERN IN THE NEAR TERM. STRONGLY DIFFLUENT FLOW ALOFT IN THE RIGHT ENTRANCE REGION OF THE UPPER JET IS COUPLED WITH DEEP MOISTURE (PROGGED PRECIPITABLE WATER VALUES OF 1.8-1.9). LOOKS AS THOUGH HEAVIEST RAIN WILL OCCUR THIS MORNING ALONG AND AHEAD OF THE 850MB LOW TRACK ON THE MO OZARK PLATEAU WHERE ISENTROPIC LIFT WILL BE MAXIMIZED. POINT SOUNDINGS STILL INDICATE SOME MODEST ELEVATED INSTABILITY...BUT THAT DECREASES WITH TIME THIS MORNING. PREVIOUS THINKING HAS BEEN THAT WITH RECENT GENERALLY DRY CONDITIONS OVER THE REGION...NOT TO GO WITH A FLOOD WATCH...HOWEVER...STARTING TO RETHINK THIS FOR TODAY. AT THE VERY LEAST WILL MENTION HEAVY RAIN IN THE ZONE FORECAST AND HAZARDOUS WEATHER OUTLOOK. MAY TAKE A WHILE FOR LOW CLOUDS TO CLEAR IN THE WAKE OF THE UPPER SYSTEM TONIGHT. CLEARING SHOULD OCCUR OVER WESTERN PORTIONS OF THE CWA TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION AHEAD OF 500MB FLAT RIDGE. HAVE PUT FOG IN THE FORECAST FOR THE WESTERN MO/SOUTHEAST KS. WILL ALSO MENTION SOME THE CHANCE OF SHALLOW RADIATION FOG AGAIN FRIDAY NIGHT WITH SURFACE HIGH OVER EASTERN MO. ADJUSTED TEMPERATURES DOWN FROM PREVIOUS FORECAST FOR THE NEXT COUPLE OF DAYS...BUT WARM WEATHER WILL RETURN OVER THE UPCOMING WEEKEND AS FLAT UPPER LEVEL RIDGE BUILDS INTO THE AREA AND LOW LEVEL WARM ADVECTION KICKS IN. ZONAL FLOW WILL REMAIN IN PLACE OVER THE REGION INTO EARLY NEXT WEEK. BOTH THE NAM AND AND THE GFS DEVELOP A LEE SIDE LOW OVER THE CENTRAL HIGH PLAINS OVER THE WEEKEND WITH DECENT ISENTROPIC UPGLIDE MOVING INTO THE AREA LATE SATURDAY AND SUNDAY WITH THE APPROACH OF THE NEXT SURFACE FRONT. LOW LEVEL MOISTURE NOT OVERLY ABUNDANT LATE SATURDAY...BUT WILL CONTINUE TO GO WITH LOW RAIN CHANCES FOR THE NORTHERN CWA LATE IN THE UPCOMING WEEKEND. DSA && .AVIATION... 06Z TAFS...SHORT TERM CONCERNS DEAL WITH ONGOING CONVECTION ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. CEILINGS AND VISIBILITIES WILL BE IFR AT TIMES...ESPECIALLY THE NEXT FEW HOURS AS THE COMPLEX MOVES EASTWARD. ADDITIONAL DEVELOPMENT ACROSS CENTRAL OKLAHOMA AND CENTRAL KANSAS WILL BEGIN TO AFFECT PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS THIS MORNING. HAVE KEPT MVFR/IFR CONDITIONS THROUGHOUT THE DAY DUE TO THE PERSISTENT LOW LCL AND LIFT ACROSS THE REGION. LATER SHIFTS WILL NEED TO RE-EVALUATE FOG POTENTIAL OVERNIGHT. JLT && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 15, 4:50 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT THU SEP 15 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 450 AM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. AN AREA OF HEAVY RAIN PRODUCING THUNDERSTORMS MOVED THROUGH THE REGION DURING THE PREDAWN HOURS. ANOTHER STORM SYSTEM OVER KANSAS AND OKLAHOMA WILL ALSO MOVE THROUGH SOUTHEAST KANSAS AND CENTRAL AND SOUTHERN MISSOURI THIS MORNING. AREAS OF FLOODING WILL LIKELY DEVELOP THROUGH THE EARLY AFTERNOON HOURS...ESPECIALLY IN COUNTIES ALONG AND SOUTH OF A GIRARD KANSAS TO ELDON LINE. A FLOOD WATCH IS IN AFFECT FOR MUCH THE AREA THROUGH 1 PM. WHILE ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT ALONG THE ARKANSAS STATE LINE...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. AREAS OF FOG WILL BE POSSIBLE IN WESTERN MISSOURI AND SOUTHEAST KANSAS TONIGHT AND EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FOG WILL ALSO BE POSSIBLE FRIDAY NIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...PLEASE RELAY RAINFALL REPORTS AND LOCATIONS AND SEVERITY OF FLOODING...IF IT SHOULD OCCUR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Sep 15, 6:16 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0616 AM CDT THU SEP 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 AM FLASH FLOOD NEOSHO 36.87N 94.37W
09/15/2005 NEWTON MO LAW ENFORCEMENT
FLOODED ROADS IN THE CITY. FLOODING BEGINNING TO OCCUR
IN AREAS NOT NORMALLY PRONE TO FLOODING.
0600 AM FLASH FLOOD NEOSHO 36.87N 94.37W
09/15/2005 NEWTON MO LAW ENFORCEMENT
FARM ROAD 146 FLOODED ALONG WILSONS CREEK IN WESTERN
PORTION OF SPRINGFIELD. SEVERAL OTHER ROADS HAVE MINOR
OR MODERATE FLOODING.Local storm report, Sep 15, 6:22 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0622 AM CDT THU SEP 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 AM FLASH FLOOD NEOSHO 36.87N 94.37W
09/15/2005 NEWTON MO LAW ENFORCEMENT
FLOODED ROADS IN THE CITY. FLOODING BEGINNING TO OCCUR
IN AREAS NOT NORMALLY PRONE TO FLOODING.
0600 AM FLASH FLOOD SPRINGFIELD 37.20N 93.30W
09/15/2005 GREENE MO LAW ENFORCEMENT
FARM ROAD 146 FLOODED ALONG WILSONS CREEK IN WESTERN
PORTION OF SPRINGFIELD. SEVERAL OTHER ROADS HAVE MINOR
OR MODERATE FLOODING.Local storm report, Sep 15, 7:01 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0701 AM CDT THU SEP 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD SPRINGFIELD 37.20N 93.30W
09/15/2005 GREENE MO LAW ENFORCEMENT
FARM ROAD 156 FLOODED ALONG WILSONS CREEK IN WESTERN
PORTION OF SPRINGFIELD. SEVERAL OTHER ROADS HAVE MINOR
OR MODERATE FLOODING.
0658 AM FLASH FLOOD SPRINGFIELD 37.20N 93.30W
09/15/2005 GREENE MO LAW ENFORCEMENT
SECTIONS OF WILSONS CREEK AND SOUTH CREEK ARE FLOODING
IN AND AROUND THE SPRINGFIELD AREA. NUMEROUS CITY ROADS
ARE FLOODING AND BECOMING IMPASSABLE.
CRAMERLocal storm report, Sep 15, 7:22 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0722 AM CDT THU SEP 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD NEOSHO 36.87N 94.37W
09/15/2005 NEWTON MO LAW ENFORCEMENT
NEWTON COUNTY CENTRAL DISPATCH REPORTED NUMEROUS FLOODED
ROADS WITHIN AND NEAR THE COMMUNITY OF NEOSHO THAT HAVE
BEEN IMPASSABLE TO MOTORISTS.
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:55 AM CDT | Flash Flood Warning | SGF | Greene, Lawrence, Newton | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.